Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Does Allopurinol cause itchiness and rash?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I am having a terriable itch and rash. Have you had anyone that is allergic to allopurnol.
Posted Sun, 16 Feb 2014 in General Health
Answered by Dr. Rakesh Madhyastha 25 minutes later
Brief Answer: Allopurinol can cause itch and rash Detailed Answer: Hello Thanks for the query One of the side effect of allopurinol is rash, these rashes tend to be itchy. It is part of a hypersensitivity syndrome. I strongly recommend that you stop the drug, please continue antihistamine and lotions. A safer drug which provides the same effect of allopurinol is Febuxostat, please approach your physician with my recommendation I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by
Follow-up: Does Allopurinol cause itchiness and rash? 54 minutes later
How long will it take for the allopurinol to leave the system after stopping?
Answered by Dr. Rakesh Madhyastha 9 minutes later
Brief Answer: Half life is 2 hours Detailed Answer: Hello That is for getting back to me The half life of allopurinol is 2 hours so it means that within a day it is totally excreted from your system however the hypersensitivity reaction it has caused will take about 3 days to settle down. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor